Discussions that mention vicodin

Back Problems board


Hello.....i saw my sp dr and now he is sending me to a neuro for an emg. My dr had me on vicodin es every 4-6 hours. (which controlled the pain). My sp dr only gave me 10 tylenol 3s. I am taking 3 advil and 3 tylenol about every 3-4 hours. I am saving the T3 for the horrible car rides. I am having about 3 "pain melt downs" a day. (one was in the middle of wallyworld yesterday).
What can i do...???? I want this problem solved, but this pain is gonna put me in a looney bin if i have to deal with it much longer.....can i just call a pm dr??? Or do i have to be referred? I have heard that pms usually rx a patch. My pain is so different thru the day, i dont want to be doped up all the time.....i just need something for the breakthru. I was supposed to see the dr who rxd the vicodin yesterday, but it was a choice between him and the spine dr. So i chose sp dr.............
Any suggestions?????? The advil & tylenol are not cutting it, plus i dont want a hole in my stomach, or kidney damage. I told the sp dr how much i was taking of the ty and ad.............i am so frustated!!!!!!!!!!!!!!!!! :(

Thanks again

nean
My Neurosurgeon sent me to a PM back in Sept 04...they usually prefer that you are sent by another physician... such as Neuro, or Ortho...etc....My PM did the ESI's.... Nerve Block..... sent me for EMG/NCV...Myelogram/CT....they tried Keppra, Neurontin, and Gabatril, for my nerve pain.... I could not take them, had bad reactions to them.... My Neuro had me on Vicodin for about 6 months... then when I started to see my PM Doc... she decided to put me on Methadone which is also a Narcotic Pain Med.. typically has the pain control and such of Vicodin.....doesn't have that same Euphoric feeling of vicodin.... PM Doc said it is not bad for your Liver, and stomach longterm...like Vicodin... but it does make you SEDATED!!!!!!!!!!. I started out on 10 mg... at bedtime.... then upped to 10 mg 3 times a day... now I am up to 20 mg 3 times a day, along with 2 Zanaflex with my nighttime dose. this is my opinion as far as pain control with the Methadone.... on it my pain is about a 8-9... when my Plastic surgeon took me off it for 4 days after my breast reduction, because of severe headaches due to a reaction of the Methadone (narcotics) and the anestesia.... my pain jumped easily to a 10+++ as far as being addictive, I don't find them to be a problem, I stopped them fine, then started them back up when I could.... didn't go through any form of withdrawl or anything....I know my Dad was on Oxycontin took it one night...after he broke his ribs... said the next day, he went through the DT's comming off of it, and said it was not pretty...I have heard bad things about Oxy... so when my PM suggested it, I said.... Nah! think I will pass on that one.... :nono:
Anyway, just some input from me.... Hope things go better for ya... Take Care... and Good Luck

TRose :angel: